Academic Journals Database
Disseminating quality controlled scientific knowledge

Recurrent postcoital fixed drug eruption caused by co-trimoxazole mimicking a sexually induced disease

ADD TO MY LIST
 
Author(s): Marko Vok

Journal: Our Dermatology Online
ISSN 2081-9390

Volume: 4;
Issue: 2;
Start page: 196;
Date: 2013;
Original page

Keywords: postcoital fixed drug eruption | co-trimoxazole | therapy digital recording

ABSTRACT
We report a case of a woman which had in 6-months three episodes of a recurrent postcoital skin eruption, each lasting for a few weeks. It seemed like a sexually induced eruption. She admitted to take only her permanent therapy that could not be connected to her skin signs. Thanks to her Health Insurance Card with the digital record of all the drugs she had received in the last two years it was possible to find out that she was intermittently taking co-trimoxazole in order to prevent an after intercourse urinary bladder infection. A good evidence of the patient?s medication has a key role in the diagnosis of skin adverse drug reactions. Fixed drug eruption is a common adverse drug reaction and everyone prescribing a long term antibiotic prophylaxis should be aware of it.
Why do you need a reservation system?      Affiliate Program